That was my B/P this morning. Took 5/20 Lotrel & 100 MGS of Atenolol like normal. My docs. won't let me wean off of the Atenolol. My weight has decreased from 156 or so to 150 since taking the meds. 19 months ago. The side-effects haven't kicked in yet. I don't know why he won't wean me off of the Atenolol. It was 120/78 the last time in his office. I have been to 3 doctors, 1 specialist & 2 psychiatrists since being diagnosed with HBP 19 months ago. I just turned 34. The meds. do kill my hunger to some extent, as well as make me feel lethargic, mess with my stomach in the morning+, dperession+. What do I do? 116/68, 5' 11" 150 Pounds.
I just can't understand why your doctor won't at least let you try other meds that might not have the same effect on you. There are so many out there.
Have you asked just to switch? Also, maybe your xanax are causing some of your troubles. All meds have side effects.
Bharkins, I have the same problem. I asked my gp to switch me to benicar and take me off the thiazide. he refused. He never gave me a reason. When i questioned the doubling of the thiazide, he then wrote me a prescription for propronal (sp) i never had it filled. That's why he is my ex gp. I asked to see a cardio and he said no he can't give me a referral bcuz he can handle bp problems. Evidently not, my bp is still high and i ended up in the Er. The er dr gave me a referrial to a cardio bcuz of hbp, and diabetes. He also switched my meds.
I'm sorry to hear that. It sounds very typical though. The response that I have got from my 1st & 3rd doctors are "These meds. are good". Well they may be good for some, but not for all.
All meds. have side-effects, but it seems that a lot of people have trouble with Atenolol & the side-effects. B/P meds. have given me more side-effects than anything that I have ever taken before. Xanax doesn't do anything, but help me feel relaxed during the day. I wasn't so anxious about my health & everything before I went to see the doctor 19 months ago. I've gone to 3, 1 specialist+ & none of them have helped. My B/P is low, but my lifestyle has changed since the Atenolol & Lotrel. The xanax isn't the culprit.
When I asked to be weaned off of the Atenolol at 100 MGS, he said that my b/p wasn't low enough????? 120/78 on meds. in his office, averaging 116/66 & I need this dosage? He said that he would switch the Atenolol if the symptoms persist, but he will blame everything but the side-effects.
Last edited by Lillians Axe; 10-19-2004 at 12:33 PM.
There are really just a lot of bad doctors out there. What do they really do other than check your b/p, look at blood test results, give EKGs & Chest Xrays, as well as prescribe?
Your diabetes could have been diagnosed with a CBC. I don't understand why your former G/P didn't gve you a CBC, Metabolic Panel, EKG, Chest Xray+. They could tell if you had diabetes from the blood test easily. My glucose was 103 at my last blood test in May. My 2nd doc. said it could be pre-diabetes. Pre-diabetes is anything over 110 & diabetes is anything over 125 fasting blood sugar. Do they have medical school anymore???
Lillians Axe, I am just a newbie so really don't have great advice I suspect but, are your pills scored? My 50mg Atenolol is scored so I cut them in half and take 25mg. This stopped my suicidal thoughts and all day fatigue. I exercise a bit (about what I did before the meds, which wasn't much ).
No they are not. It hasn't even been recommended to me by my doc. I just asked to be weaned down from 100 MGS to 50, since my B/P averages 116/66. The doc. said no. I have been to 4 separate docs in 19 months. After all of the tests+, he just said, "Come in whenever you want. There is nothing pressing. I don't suggest weaning off of the med. At 120/78 in his office (I have white-coat) & 116/66 normally, it just really confuses me. My EKG & Chest Xray was fine, as well as my CBC & Metabolic Panel. He said "Maybe I can refer you to a pyschologist".... I don't need a da*n psychologist when I am dealing with side-effects to a B/P med. I just hate the process of trying to find another G/P after going through 3 & a specialist. If my B/P at the doc was 150/75 before & 116/66 normally. It was 120/78 last time & it came down 15 points from the time that I walked in his office. No wonder I fear doctors. I know that a lot of you say that they are there to help, but if a patient has side-effects from a medication, eating breakfast isn't always the only solution. How about weaning me off of the Atenolol & letting me see where my #'s are at. At 34, I think that it makes sense.